MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® DRYSEAL FLEX INTRODUCER SHEATH; INTRODUCER, CATHETER

W. L. GORE & ASSOCIATES, INC. GORE® DRYSEAL FLEX INTRODUCER SHEATH; INTRODUCER, CATHETER
Model Number DSF2265
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 10/20/2021
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2021, this patient underwent endovascular treatment of an arch aortic saccular aneurysm using gore® tag® conformable thoracic stent graft with active control system and a 22fr gore® dryseal flex introducer sheath with 1 debranch bypass.The 22fr gore® dryseal flex introducer sheath was inserted from the right side.After all devices were implanted, upon closure of the access site, it was observed that blood flow of the right distal artery was poor.Angiography revealed a right iliac artery dissection.Two stents (smart) were implanted to treat the dissection.The dissection was resolved, and the blood flow improved.The physician stated that an angiography for the access site before closure was not clear and the evaluation of the access site might have not been sufficient.The physician suggested that the dissection might have occurred when the sheath was advanced.
 
Additional Manufacturer Narrative
(b)(4) according to the 22fr gore® dryseal flex introducer sheath sizing guide, the nominal outer diameter of the 22fr sheath is 8.2 mm.Reportedly, the right iliac artery at the site of the dissection was 7.0-8.1 mm in diameter.

Brand Name
GORE® DRYSEAL FLEX INTRODUCER SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 1 B/P
32360 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
douglas rhodes
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key12828879
Report Number3007284313-2021-01663
Device Sequence Number1521130
Product Code DYB
UDI-Device Identifier00733132628384
UDI-Public00733132628384
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160254
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/23/2024
Device Model NumberDSF2265
Device Catalogue NumberDSF2265
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/20/2021
Initial Report FDA Received Date11/17/2021
Date Device Manufactured05/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexMale